Alert archive / Missouri / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 3, NWS Kansas City, MO

February 28, 2007Jackson County, Missouri

NWS Kansas City, MO issued this severe thunderstorm warning at Feb 28, 2007, 6:37 PM CST for Jackson County, Missouri. It was in force for 38 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Feb 28, 2007, 6:37 PM CST (00:37 UTC)
Expired
Feb 28, 2007, 7:15 PM CST
In force
38 min
Issued by
NWS Kansas City, MO
Area
Counties, with a storm outline in the text

County Jackson County, MO

The radar

The Pleasant Hill radar (KEAX), 33 km from the middle of the area, began a volume at 00:39 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Feb 28, 6:46 PM CSTHAIL 0.88Sugar Creek, MO

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Feb 28, 6:37 PM CSTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Topeka, KS (KTOP), launched 00:00Z, 0.6 hours before the alert went out and 112 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Topeka, KS at 00:00Z on 2007-03-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Topeka, KS at 00:00Z on 2007-03-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 58 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2552 m above ground
0-6 km bulk shear
57 kt
0-1 km storm-relative helicity
58 m²/s²
0-3 km storm-relative helicity
110 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KEAX 010036
SVREAX
MOC095-010115-
/O.NEW.KEAX.SV.W.0003.070301T0037Z-070301T0115Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
637 PM CST WED FEB 28 2007

THE NATIONAL WEATHER SERVICE IN PLEASANT HILL HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHERN JACKSON COUNTY IN WEST CENTRAL MISSOURI

* UNTIL 715 PM CST

* AT 634 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL.  THIS
  STORM WAS LOCATED NEAR RAYTOWN...AND MOVING NORTHEAST AT 45 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  COURTNEY BY 645 PM CST.
  SIBLEY...BUCKNER AND LEVASY BY 655 PM CST.

THIS STORM HAS A HISTORY OF PRODUCING LARGE HAIL. SEEK SHELTER NOW
INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS

LAT...LON 3904 9457 3902 9427 3917 9402 3923 9431

$$

BOOKBINDER
2 follow-up statements
000 
WWUS53 KEAX 010052
SVSEAX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
652 PM CST WED FEB 28 2007

MOC095-010115-
/O.CON.KEAX.SV.W.0003.000000T0000Z-070301T0115Z/
JACKSON MO-
652 PM CST WED FEB 28 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHERN
JACKSON COUNTY UNTIL 715 PM CST...

AT 649 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING WALNUT SIZE HAIL.
THIS STORM WAS LOCATED JUST NORTHEAST OF INDEPENDENCE NEAR 
COURTNEY...MOVING NORTHEAST AT 25 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  BUCKNER BY 700 PM CST.
  SIBLEY AND 7 MILES NORTHWEST OF LEVASY BY 705 PM CST.

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN PLEASANT HILL.

LAT...LON 3904 9457 3902 9427 3917 9402 3923 9431

$$

BOOKBINDER
000 
WWUS53 KEAX 010121
SVSEAX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
720 PM CST WED FEB 28 2007

MOC095-010130-
/O.EXP.KEAX.SV.W.0003.000000T0000Z-070301T0115Z/
JACKSON MO-
720 PM CST WED FEB 28 2007

...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN JACKSON COUNTY HAS
BEEN ALLOWED TO EXPIRE...

AT 718 PM CST...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE
THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE WEAKENED...AND NO
LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY. THEREFORE...THE
SEVERE THUNDERSTORM WARNING WILL BE ALLOWED TO EXPIRE.

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN PLEASANT HILL.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 300 AM CST
THURSDAY MORNING FOR NORTHEASTERN KANSAS.

LAT...LON 3904 9457 3902 9427 3917 9402 3923 9431

$$

PC

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Kansas City, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 28, 5:06 PM CST, 1 hour 31 minutes earlier.

Area forecast discussion, Feb 28, 5:06 PM CST, 1 hour 31 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
506 PM CST WED FEB 28 2007

.DISCUSSION...

MAIN FOCUS FOR THIS FORECAST IS ON THE SEVERE AND WINTER WEATHER
THREAT FOR TONIGHT AND INTO TOMORROW.

A LARGE TROUGH MOVING THROUGH THE DESERT SOUTHWEST TODAY WILL ROTATE
INTO THE CENTRAL PLAINS OVERNIGHT. AS IT SWINGS INTO THE PLAINS IT
WILL BECOME INCREASING MORE NEGATIVELY TILLED. OF NOTE ON THE
AFTERNOON WATER VAPOR IMAGERY ARE SEVERAL FEATURES. FIRST IS THE
PLUME OF MOISTURE THAT IS NOTED FROM THE SOUTHEAST PACIFIC THROUGH
OLD MEXICO INTO THE SOUTHERN PLAINS. ALSO SEEN IS A DRY SLOT ON THE
NORTH SIDE OF THE PLUME ON THE NOSE OF A 100+ KTS JET THAT IS RACING
IN UNDER THE TROUGH. LOOKING A LITTLE CLOSER TO THE GROUND...WE CAN
SEE THE SURFACE LOW TAKING SHAPE IN THE PANHANDLES OF TEXAS AND
OKLAHOMA WITH BREEZY SOUTHERLY WINDS AHEAD OF IT. THE SOUTHERN WIND
IS QUICKLY ADVECTING WARM AIR NORTH WITH 70+ DEGREE TEMPERATURES
REACHING AS FAR NORTH AS LEES SUMMIT. THE MOISTURE MOVING NORTH IS
LAGGING BEHIND LEADING EDGE OF THE WARM AIR WITH 50 DEGREE DEW
POINTS HAVING MADE IT TO SPRINGFIELD. THE EFFECTIVE WARM FRONT LOOKS
TO HAVE MADE IT TO THE MISSOURI RIVER AT THIS TIME.

18Z SOUNDING FROM SPRINGFIELD SHOW A STRONG CAP IN PLACE ACROSS
SOUTHERN MISSOURI EXTENDING NORTH. THE DRY SLOT EVIDENT ON WATER
VAPOR IMAGERY AND THE STRONG WARM AIR ADVECTION ALOFT WILL KEEP US
CAPPED THROUGH MUCH OF THE EVENING HOURS. ADDITIONALLY...SURFACE
FEATURES ARE BEGINNING TO REALIGN AHEAD OF THE APPROACHING UPPER
LEVEL TROUGH...MEANING THAT IT WILL BE MANY HOURS BEFORE THE UPPER
AIR AND SURFACE FEATURES SYNC UP TO THE POINT WHERE STORMS CAN GET
GOING AND ORGANIZE. THE IMPLICATION IS THAT THUNDERSTORM ACTIVITY
WILL NOT MOVE INTO OUR WARNING AREA BEFORE 9 PM. HOWEVER...ANY
ACTIVITY THAT DOES GET GOING AFTER 9 PM WILL HAVE 0-6KM SHEAR VALUES
OF 50 KTS OR MORE AND STEEPENING MID LEVEL LAPSE RATES OF 7 C/KM TO
WORK WITH. DESPITE THE NOCTURNAL HOURS OVER WHICH THIS WILL BE
OCCURRING MODEL SOUNDINGS INDICATE THAT MOISTURE ADVECTION AT THE
SURFACE WILL INDUCE UP TO 800 J/KG OF INSTABILITY. WITH THE LEFT
EXIT REGION OF A 100+ KTS JET MOVING ACROSS SOUTHERN MISSOURI AROUND
MIDNIGHT...THOUGHTS ARE ANY CAP THAT IS LEFT WILL QUICKLY ERODE.

THE COMBINATION OF SHEAR...INSTABILITY...AND MOISTURE WILL MAKE
SEVERE WEATHER A STRONG POSSIBILITY AROUND AND AFTER MIDNIGHT ACROSS
AREAS ALONG AND SOUTH OF A LINE FROM KANSAS CITY TO MACON.
HOWEVER...THE BEST POTENTIAL WILL BE FOR SEVERE WILL RANGE ALONG A
LINE FROM BUTLER NORTHEAST THROUGH CLINTON AND WARRENSBURG...
SEDALIA...AND FAYETTE. SUPERCELL THUNDERSTORMS AND SQUALL LINES WILL
BE THE PRIMARY MODES FOR CONVECTION TONIGHT. ANY STORMS FROM KANSAS
CITY TO MACON WILL HAVE A STRONG POTENTIAL FOR HEAVY RAIN...LARGE
HAIL...AND DAMAGING WINDS. AREAS FROM BUTLER TO FAYETTE WILL WILL
HAVE THE SAME THREATS...BUT WILL ALSO HAVE TO CONTEND WITH AN
ENHANCED POTENTIAL FOR TORNADOES.

THE MOISTURE STREAMING NORTH OVERNIGHT AND OVERRUNNING THE FRONT
COULD PRODUCE WIDESPREAD AREAS OF MODERATE TO HEAVY RAIN...
ESPECIALLY ALONG AND NORTH OF THE MISSOURI RIVER. CENTRAL AND NORTH
CENTRAL MISSOURI HAVE ALREADY HAD ISSUES WITH FLOODING DUE TO THIS
PAST WEEKENDS RAIN. THEREFORE WE HAVE GONE WITH A FLOOD WATCH FOR
MIDNIGHT TO NOON THURSDAY FOR THE EASTERN 2/3 OF THE FORECAST AREA.

AS THE LOW DEEPENS OVERNIGHT AND LIFTS INTO IOWA EARLY THURSDAY
MORNING COLD AIR WILL WRAP AROUND INTO OUR CWA. THIS WILL BRING
FALLING TEMPERATURES TO THE AREA FOR TOMORROW IN ADDITION TO SNOW.
CURRENTLY IT LOOKS LIKE IT WILL BE TOWARDS DAYBREAK BEFORE ENOUGH
COLD AIR MOVES FAR ENOUGH SOUTH TO CONVERT ANY ONGOING PRECIPITATION
IN THE NORTHWEST CORNER INTO SNOW. HOWEVER...AS THE AIR COLUMN
COOLS BETWEEN 3 AM AND 9 AM THE PRESSURE GRADIENT WILL INCREASE
SIGNIFICANTLY BRINGING 20 TO 30 MPH WINDS TO MUCH OF EASTERN KANSAS
AND MISSOURI TOMORROW. ACCUMULATIONS IN EXTREME NORTHEAST KANSAS AND
NORTHWEST MISSOURI ARE EXPECTED TO RUN FROM 2 TO 5 INCHES...WITH THE
HIGHER AMOUNTS MORE LIKELY THE FARTHER NORTH YOU MOVE INTO NEBRASKA
AND IOWA. HAVE LIMITED THE ACCUMULATIONS A LITTLE DUE TO THE SPEED
WITH WHICH THE LOW IS PROGGED TO LIFT NORTHEAST. STILL 2 TO 5 INCHES
WITH 20 TO 30 MPH WINDS LOOKS SUFFICIENT FOR A SNOW AND BLOWING SNOW
ADVISORY IN EXTREME NORTHEAST KANSAS AND NORTHWEST MISSOURI FROM 3
AM TO NOON THURSDAY. THERE WILL LIKELY BE SOME SNOW STILL FALLING
ACROSS FAR NORTHERN AND NORTHEASTERN MISSOURI THROUGH LATE TOMORROW
AFTERNOON...BUT ACCUMULATIONS LOOK LOW ENOUGH AT THIS TIME TO
WARRANT CUTTING OFF THE ADVISORY AT NOON AND NOT EXTENDING IT ANY
FARTHER EAST.

CUTTER

THURSDAY NIGHT THROUGH TUESDAY

A STACKED LOW PRESSURE SYSTEM WILL SLOWLY DRIFT ACROSS THE GREAT
LAKES REGION THURSDAY NIGHT THROUGH SATURDAY.  SEVERAL LOBES OF
UPPER LEVEL ENERGY WILL ROTATE AROUND THIS SYSTEM...RESULTING IN
PERIODIC CHANCES OF LIGHT SNOW OR FLURRIES MAINLY ACROSS THE
NORTHERN HALF OF MISSOURI.  BY SUNDAY...THE LOW PRESSURE SYSTEM WILL
LOSE ITS INFLUENCE ON THE AREA WITH HIGH PRESSURE BUILDING IN FROM
THE WEST.  THIS EXPANSIVE SURFACE HIGH WILL EXTEND ALL THE WAY INTO
THE GULF...EFFECTIVELY SCOURING OUT LOW LEVEL MOISTURE ACROSS THE
REGION.  EARLY WEEK UPPER PATTERN WILL GENERALLY BE ZONAL WITH A FEW
WEAK RIPPLES HINTED BY THE GFS.  NOT EXPECTING ANY OF THIS ENERGY TO
PRODUCE PRECIPITATION...DUE TO THE AFOREMENTIONED LACK OF
MOISTURE THROUGH THE FIRST HALF OF NEXT WEEK.  AS FOR
TEMPERATURES...REINFORCING SHOTS OF COLD AIR WILL BE ASSOCIATED WITH
EACH PIECE OF ENERGY ROTATING AROUND THE UPPER LOW TO THE
NORTHEAST.  THE COLDEST PERIOD LOOKS TO BE SATURDAY AND SATURDAY
NIGHT. HIGHS WILL LIKELY STAY IN THE 30S ACROSS ALL BUT FAR
SOUTHWEST PORTIONS OF THE FORECAST AREA...AND LOWS WILL DIP INTO THE
TEENS NORTH TO LOWER 20S SOUTH. BY THE BEGINNING OF THE WORK
WEEK...TEMPERATURES WILL MODERATE AS SOUTHERLY FLOW RETURNS.

SAW

&&

.PREV DISCUSSION...

/638 AM CST WED FEB 28 2007/
GETTING REPORTS OF A SNOW AND SLEET MIX AT THE LEADING EDGE OF THE
CONVECTION MOVING THROUGH NORTH CENTRAL MISSOURI. UPDATED FORECASTS
TO REFLECT THIS PRECIPITATION. THIS BAND OF CONVECTION BEING DRIVEN
BY WARM AIR ADVECTION...AND SHOULD CONTINUE TO PUSH NORTHEAST OUT OF
THE FORECAST AREA THIS MORNING.

PC

/342 AM CST WED FEB 28 2007/
ANOTHER SPRING TO WINTER STORM SYSTEM ON TAP FOR THE FORECAST AREA
TONIGHT AND THURSDAY. DEEPENING SHORT WAVE BECOMES MORE NEGATIVELY
TILTED AS IT SWINGS INTO KANSAS TONIGHT. SURFACE WARM FRONT IS
EXPECTED TO SET UP ACROSS CENTRAL MISSOURI BY LATE THIS AFTERNOON AS
SURFACE LOW DEVELOPS IN OKLAHOMA PANHANDLE. LOW LEVEL MOISTURE
CURRENTLY IN TEXAS WILL BE RAPIDLY DRAWN NORTHWARD ARRIVING INTO THE
FORECAST AREA BY LATE AFTERNOON. BEFORE THAT OCCURS...ISENTROPIC
LIFT THIS MORNING SHOWING UP ON THE 300K SURFACE ALREADY LEADING TO
SOME SHOWERS AND ISOLATED THUNDERSTORMS DEVELOPING IN EXTREME
SOUTHEAST PORTIONS OF FORECAST AREA. WILL HAVE SOME CHANCE POPS IN
FOR THIS AREA OF LIFT THIS MORNING...WITH MAIN FOCUS BEING IN
CENTRAL MISSOURI. EXPECT THIS ACTIVITY TO GET SHUNTED OFF TO THE
NORTHEAST AS STRENGTHENING MID LEVEL WINDS PULL IN DRY AIR IN THE
700 TO 500 MB LEVELS. WARM AIR ADVECTION WITH THESE WINDS SHOULD CAP
ANY ACTIVITY THIS AFTERNOON...AND WILL ONLY LEAVE SOME CHANCE POPS
IN MY NORTHEAST WHERE CONVECTION MIGHT STILL BE ONGOING AT MIDDAY.

FOR TONIGHT...MODELS SHOW UPPER TROUGH SWINGING INTO EASTERN KANSAS
BY 12Z THURSDAY...THEN SWINGING NORTHEAST INTO IOWA BY MIDDAY ON
THURSDAY. STRONG VORT MAX ASSOCIATED WITH THIS WAVE IS EXPECTED TO
BE MOVING TO NEAR THE KANSAS MISSOURI BORDER BY 12Z...AND MOVE EAST
OF THE AREA BY 18Z...WHICH WOULD COINCIDE WITH ENDING THREAT OF
THUNDERSTORMS  LEFT EXIT REGION OF STRONG SOUTHERN STREAM UPPER JET
WILL BE ACROSS MISSOURI DURING THE OVERNIGHT HOURS...WITH THE LOW
LEVEL JET INCREASING TO OVER 50 KTS. THIS SHOULD SET THE STAGE FOR
STRONG...POSSIBLY SEVERE STORMS OVERNIGHT (SEE SPC DAY 1 DISCUSSION
FOR DETAILS)...WITH ALSO THE POTENTIAL OF HEAVY
RAINFALL...ESPECIALLY IN NORTHERN MISSOURI...NORTH OF SURFACE FRONT.
THIS IS AN AREA THAT HAS SEEN RECENT FLOODING ON SOME OF THE RIVERS.
MODEL QPF NOT THAT IMPRESSIVE...POSSIBLY DUE TO THE RAPID MOVEMENT
OF THE STORMS. BUT WITH PWAT IN EXCESS OF AN INCH IN PARTS OF THE
FORECAST AREA...AND HEADWATER GUIDANCE ON SOME OF THE AREA RIVERS
BELOW AN INCH...A WATCH MAY BE WARRANTED FOR LATE TONIGHT AND INTO
THE DAY ON THURSDAY.  WILL LET DAY SHIFT TAKE ONE MORE LOOK AT
MORNING HEADWATER GUIDANCE AND GET A BETTER HANDLE ON EXACTLY WHERE
SURFACE FRONT WILL BE SETTING UP...BEFORE WE MAKE A FINAL DECISION
ON A WATCH.

THAT IS THE SPRINGTIME PART OF THE STORM.  NEXT CONCERN IS THE
WINTERTIME PART. WITH SURFACE LOW EXPECTED TO BE MOVING INTO
NORTHWEST MISSOURI BY 09Z...THEN TRACKING INTO SOUTH CENTRAL IOWA BY
18Z ON THURSDAY...STRONG WINDS AND SNOW ARE EXPECTED TO DEVELOP OVER
NORTHWEST MISSOURI AND NORTHEAST KANSAS LATE TONIGHT AND DURING THE
DAY ON THURSDAY. GFS MORE BULLISH ON SNOWFALL AMOUNTS...AND WOULD
SUGGEST SOME AREAS MAY PICK UP IN EXCESS OF 6 INCHES IN THE
NORTHWEST CORNER OF MISSOURI. NAM NOT AS WET...BUT BOTH MODELS SHOW
WINDS GUSTING IN EXCESS OF 30 MPH DURING THE DAY ON THURSDAY. THUS
EVEN IF THE 6 INCH AMOUNTS ARE NOT REACHED...BLOWING SNOW WILL BE A
REAL CONCERN...SO WILL GO WITH A WINTER STORM WATCH AT THIS
POINT...FOR NORTHWEST MISSOURI AND EXTREME NORTHEAST KANSAS...WHERE
SNOWFALL TOTALS OF 3 TO 5 INCHES ARE MOST LIKELY TO OCCUR...WITH
POTENTIAL FOR DRIFTS IN EXCESS OF A FOOT.

PC

&&

.EAX WATCHES/WARNINGS/ADVISORIES...
MO...SNOW AND BLOWING SNOW ADVISORY FROM 3 AM THURSDAY TO NOON
     THURSDAY FOR MOZ001-MOZ002-MOZ003-MOZ004-MOZ005-MOZ011-
     MOZ012-MOZ013.

     FLOOD WATCH FROM MIDNIGHT THURSDAY TO NOON THURSDAY FOR MOZ006-
     MOZ007-MOZ008-MOZ014-MOZ015-MOZ016-MOZ017-MOZ022-MOZ023-
     MOZ024-MOZ025-MOZ030-MOZ031-MOZ032-MOZ033-MOZ038-MOZ039-
     MOZ040-MOZ044-MOZ045-MOZ046.

KS...SNOW AND BLOWING SNOW ADVISORY FROM 3 AM THURSDAY TO NOON
     THURSDAY FOR KSZ102.
Hazardous weather outlook, Feb 28, 1:12 PM CST, 5 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
112 PM CST WED FEB 28 2007

KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040-
043>046-053-054-011200-
ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE-
JOHNSON KS-ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER-
PUTNAM-SCHUYLER-HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR-
BUCHANAN-CLINTON-CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY-
RAY-CARROLL-CHARITON-RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD-
CASS-JOHNSON MO-PETTIS-COOPER-BATES-HENRY-
112 PM CST WED FEB 28 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL
AND WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

A STRONG STORM SYSTEM WILL BE MOVING INTO EASTERN KANSAS LATE
TONIGHT. AHEAD OF THIS STORM SYSTEM...THUNDERSTORMS ARE EXPECTED TO
DEVELOP DURING THE LATE EVENING AND CONTINUE DURING THE OVERNIGHT
HOURS...WITH THE POTENTIAL OF SEVERE STORMS AND HEAVY RAINFALL.
SEVERE STORMS IN AREAS ALONG AND TO THE SOUTH OF WARM FRONT THAT WILL
BE IN THE VICINITY OF THE INTERSTATE 70 CORRIDOR WILL BE POSSIBLE
TONIGHT. DAMAGING WINDS LARGE HAIL WILL BE POSSIBLE ACROSS ALL
LOCATIONS ALONG AND SOUTH OF INTERSTATE 70...WHILE THE THREAT FOR ISOLATED
TORNADOES WILL PRIMARILY EXISTS ALONG AND SOUTH OF A LINE FROM BUTLER
TO WARRENSBURG AND FAYETTE.

TO THE NORTH OF THIS FRONT...OVER NORTHERN MISSOURI...LARGE HAIL MAY
ALSO OCCUR...AND HEAVY RAIN WILL ALSO BE POSSIBLE. WITH THIS RAIN
OCCURRING OVER AREAS THAT HAVE RECEIVED QUITE A BIT OF RAINFALL
LATELY...FLOODING ON AREA RIVERS MAY AGAIN OCCUR.

BY LATE TONIGHT...COLDER AIR INVADING EXTREME NORTHEAST KANSAS AND
THE NORTHWEST CORNER OF MISSOURI IS EXPECTED TO CHANGE THE
PRECIPITATION OVER TO SNOW.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

DURING THE DAY ON THURSDAY...AS LOW PRESSURE MOVES FROM NORTHWEST
MISSOURI INTO SOUTH CENTRAL IOWA...SNOW IS EXPECTED TO BE OCCURRING
OVER NORTHWEST MISSOURI AND NORTHEAST KANSAS. WINDS WILL BECOME QUITE
STRONG OUT OF THE NORTHWEST AND WILL PRODUCE AREAS OF BLOWING SNOW
AND DRIFTING SNOW. AREAS NORTH OF A LINE FROM KANSAS CITY TO
KIRKSVILLE SHOULD SEE SOME ACCUMULATING SNOWFALL WITH THE NORTHWEST
PORTIONS OF MISSOURI POSSIBLY PICKING UP 3 TO 5 INCHES OF SNOW. A
WINTER STORM WATCH IS IN EFFECT FOR NORTHWEST MISSOURI AND EXTREME
NORTHEAST KANSAS.

STRONG THUNDERSTORMS MAY STILL BE ONGOING AT THE START OF THE DAY IN
CENTRAL MISSOURI...BUT SHOULD MOVE OUT OF THE REGION BY MID MORNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL BE NEEDED ALONG AND SOUTH OF A LINE FROM BUTLER
TO WARRENSBURG AND FAYETTE.

CUTTER

In the hours before

Local storm report, Feb 28, 6:28 PM CST, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
628 PM CST WED FEB 28 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0613 PM     HAIL             STANLEY                 38.85N 94.67W
02/28/2007  M1.25 INCH       JOHNSON            KS   NWS EMPLOYEE

&&

DB
Local storm report, Feb 28, 6:29 PM CST, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
629 PM CST WED FEB 28 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0628 PM     HAIL             OVERLAND PARK           38.91N 94.68W
02/28/2007  E1.00 INCH       JOHNSON            KS   PUBLIC

&&

21

The office that day

Everything else NWS Kansas City, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 28, 6:14 PM CSTSevere Thunderstorm WarningEAXCass, Jackson46 min
Feb 28, 7:17 PM CSTSevere Thunderstorm WarningEAXClay, Jackson, Platte28 min
Feb 28, 7:57 PM CSTFlash Flood WarningEAXClay, Clinton, Jackson, Platte, Ray8 hr
Feb 28, 7:57 PM CSTFlash Flood WarningEAXCaldwell, Carroll, Clay, Clinton, Jackson, Platte and 1 more8 hr
Feb 28, 8:04 PM CSTTornado WarningEAXBates56 min
Feb 28, 8:15 PM CSTSevere Thunderstorm WarningEAXBates, Cass45 min
Feb 28, 8:44 PM CSTTornado WarningEAXBates, Cass, Henry, Johnson61 min
Feb 28, 8:50 PM CSTFlash Flood WarningEAXCarroll, Chariton, Grundy, Linn, Livingston, Sullivan10 hr
Feb 28, 9:18 PM CSTTornado WarningEAXCass57 min
Feb 28, 9:25 PM CSTTornado WarningEAXHenry, Johnson, Pettis65 min
Feb 28, 9:30 PM CSTFlash Flood WarningEAXBates, Carroll, Cass, Henry, Jackson, Johnson and 2 more10 hr
Feb 28, 9:30 PM CSTFlash Flood WarningEAXBates, Carroll, Cass, Henry, Jackson, Johnson and 2 more10 hr
Feb 28, 9:41 PM CSTSevere Thunderstorm WarningEAXCass, Jackson, Johnson34 min
Feb 28, 10:06 PM CSTTornado WarningEAXJohnson39 min
Feb 28, 10:18 PM CSTTornado WarningEAXCooper, Pettis29 min
Feb 28, 10:20 PM CSTSevere Thunderstorm WarningEAXJohnson, Lafayette40 min
Feb 28, 10:41 PM CSTTornado WarningEAXJohnson, Pettis49 min
Feb 28, 10:55 PM CSTSevere Thunderstorm WarningEAXLafayette, Saline35 min
Feb 28, 11:13 PM CSTTornado WarningEAXCooper, Howard, Pettis, Saline47 min
Mar 1, 10:14 AM CSTWinter Storm WarningEAXAtchison5 hr
Mar 1, 12:19 PM CSTWind AdvisoryEAXAdair, Buchanan, Caldwell, Carroll, Chariton, Clinton and 14 more10 hr
Mar 1, 3:41 PM CSTBlowing Snow AdvisoryEAXAndrew, Atchison, Gentry, Holt, Nodaway7 hr

Nearby

Severe Thunderstorm Warnings in Missouri, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.